CSN Login
Members Online: 5

You are here

First Chemo, One Week Later

Mickeyw
Posts: 28
Joined: Jan 2007

On page 3 or maybe 4 of this message board, I think, is my report right after my first chemo, the title is "My First Chemo". Tomorrow (Thursday) will be one week since the first one, so I thought I would report in an update. My cancer Stage 2 T3 N=0 M=0 . I finally came down from the high of the steroids, or whatever premeds they gave me before the FolFox IV was started. I was wired for 24 hours. Stayed up pretty much all night watching bad TV, and then began to nap on and off after lunch on the second day. The morning of day 3 I began to feel the nauseau. Just felt like that I was always on the verge of upchucking. Sunday morning abut 3 AM I did get up out of bed, and upchucked on an empty stomach a couple of times. The sickly feeling continued through Sunday daytime, but Monday morning which was the 4th day while I was at work, it went away and other than tiring out easily have been fine since. I am making sure to stay hydrated by drinking plenty of mater, probably in excess of ten glasses a day. I expect a few more problems after the second treatment, and maybe for a longer time, but am still convinced that the side effects can be managed. The only other thing is that I am more effected by the cold outside. I used to hardly wear a jacket or long sleeve shirt in the Atlanta winters, but now carry around a hat, gloves and a neck scarf. Have not had the refrigerator coldness and have not had any problem with drinking iced or cold liquids to this point. For those that might like me, be just starting this journey, your attitude and knowledge of what is happening to you and your body will be your best defense.
Take care . Hugs and Prayers.
Mickey

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Hey,

Having moved from Chicago to Atlanta, I think I prefer the Atlanta winter. If you start to have a lot of cold sensitivity, you might want to talk to your doctor about getting calcium/magnesium infusions before & after Oxaliplatin infusions. This really helped me with cold sensitivity when I was getting Oxaliplatin.

Rodney

Mickeyw
Posts: 28
Joined: Jan 2007

Rodney,
I am gettinig the Calc/Mag infusuins before the other stuff already, plus something else for the nauseau. The Nurse said that is what wired me up the first day.

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

It was Decadron that got me so wired back when I was on 5FU. I had to be admitted to Northside for 3 days, every tww weeks, for my infusions. The first night I would be almost running through the hallways with my chemo pump, all night long, because I couldn't sit still after getting Decadron. Don't miss that one bit ....

Mickeyw
Posts: 28
Joined: Jan 2007

Yes it was also Decadron that I got. I'm lucky, no hospital stay. 4 hours in the recliner and a pump on my belt for 48 hours.

katefm's picture
katefm
Posts: 112
Joined: Oct 2006

Mickey-

Glad to hear that you have such a great attitude! I think that goes a long, long way.

We moved from Atlanta to Sheboygan, WI last year (what we were thinking, I have no idea!...), but I do know that Atlanta can be deceptive - it can get really cold there in Feb. - I'm sure the oxaliplatin doesn't help!!!!

Best of luck to you and stay warm!!!!

Kate

pink05
Posts: 553
Joined: Mar 2006

Mickey,

Well, You got through it, and I'm sure you can get through the rest of your treatments. Hang in there. Your strong attitude will get you through this.

God bless,

-Lee-

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

Ahoy, Mickey -

Great attitude - keep it up. Typically (though not always) the effects of the oxaliplatin (cold sensitivity, numbness, etc.) increase over time. Many folks on the board here will report that the symptoms actually got worse once they finished chemo. Best treatent for the neuropathy is vitamin B-12. As for the nausea, no prizes awarded for toughing it out. Take compazine, thorazine, magazine any "zine" you need to keep from up-chucking or even feeling nauseous. Yeah, it comes with the turf, but do what you can to lessen it. If you throw-up, CALL YOU DOC. The last thing you want to do is allow yourself to end up with gastroenteritis and severe dehydration because you can't get ahead of the nausea/vomiting.

So, are you a Cartoon Network type or a Nick at Night type? Personally, I'm all about Andy Griffith... (damn, now I won't be able to get that stupid song out of my head all day) - and as far as napping at work goes, I'm a government employee, that's status quo for us!

Be well...

- SpongeBob

Mickeyw
Posts: 28
Joined: Jan 2007

I've got the meds if I need them. When I left the clinic after the first chemo party, I also got a hand full of prescriptions. Have nausea meds for both the mouth and the butt end if I need them. I love Andy and Barney. Also big History Channel fan, Discovery, TLC etc.
Mickey

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Mickey,

Keep the attitude. That's a big part of the battle. The chemo does have an accumulative effect in the body and sometimes the side effects get a little more severe - but everyone is different. Keep popping those anti-nausea meds. I'm on chemo every other week, so I have 1 good week and 1 bad week. I just plan accordingly! lol

Best wishes on your journey to recovery and NED.

Kerry

Subscribe to Comments for "First Chemo, One Week Later"